Vol. 101, No. 1, 1982

Recent Issues
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Embedding homology 3-spheres in S5

Steven Paul Plotnick

Vol. 101 (1982), No. 1, 147–151
Abstract

The purpose of this note is to give a proof independent of high-dimensional surgery theory of the following embedding result:

Theorem. Let Σ3 be the homology 3-sphere resulting from a Dehn surgery of type 12a on a knot in S3. Then Σ3 smoothly embeds in S5 with complement a homotopy circle.

Mathematical Subject Classification 2000
Primary: 57R40
Milestones
Received: 1 June 1980
Published: 1 July 1982
Authors
Steven Paul Plotnick